Alert archive / California / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 1, 2026, 6:33 AM PST for San Diego County, California. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 1, 2026, 6:33 AM PST (14:33 UTC)
- Expired
- Jan 1, 2026, 9:30 AM PST
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 24 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 7:30 AM PST | FLOOD | 1 Nnw San Diego, CA | Low-lying portion of Reynard Way near Arroyo Drive in Mission Hills had approximately 1-2 ft of water on it following heavy rainfall, flooding cars parked on the road and a few houses and businesses. Nearby San Diego Airport reported 0.83 inches of rain betwee |
| Jan 1, 7:36 AM PST | FLOOD | 3 Ene Mission Beach, CA | Flooding under the bridge on I5-S/Garnet Ave along with a few soccer ball sized boulders. |
| Jan 1, 7:46 AM PST | FLOOD | 2 Sse Lemon Grove, CA | Orville Street is flooded and vehicles are getting stuck. |
| Jan 1, 7:53 AM PST | FLOOD | 1 N San Diego, CA | Flooding on the off ramp from SR163N to Quince Dr. |
| Jan 1, 8:12 AM PST | FLOOD | 2 Se San Diego, CA | 2 feet of water on the on ramp from National Ave west to I5 north. |
| Jan 1, 9:00 AM PST | FLOOD | 1 Sse San Diego, CA | Flooding at the Bridge homeless shelter and MTS Trolley Yard in downtown San Diego. Homeless shelter evacuated due to flooding. |
| Jan 1, 9:18 AM PST | FLOOD | 3 N San Diego, CA | SR163-S connecting ramp to I8-E flooded with 2 feet of water across lanes. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WGUS56 KSGX 011433
FFWSGX
CAC073-011730-
/O.NEW.KSGX.FF.W.0001.260101T1433Z-260101T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
633 AM PST Thu Jan 1 2026
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Southwestern San Diego County in southwestern California...
* Until 930 AM PST.
* At 633 AM PST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. The expected rainfall rate is 0.25 to 0.75 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Chula Vista, El Cajon, National City, La Mesa, Poway, Imperial
Beach, Ramona, Coronado, Del Mar and Alpine.
This includes the following streams and drainages...
Alvarado Canyon, Daney Canyon, Chicarita Creek, Otay River,
Featherstone Canyon, Steele Canyon, O'Neal Canyon, Cottonwood
Creek, Coches Creek, Los, Tecolote Creek, Gonzales Canyon,
Sycamore Canyon, Murphy Canyon, Dutchman Canyon, Clark Canyon,
Jamul Creek, West Sycamore Canyon, Telegraph Canyon, Rose Canyon,
San Dieguito River, Paradise Valley, Poggi Canyon, Wolf Canyon,
San Diego Bay, Cedar Canyon, Pacific Ocean, San Clemente Canyon,
Lawson Creek, Rattlesnake Creek, Seventh Street Channel, Spring
Canyon, San Diego River, Tijuana River, Rice Canyon, Paradise
Creek, Sweetwater River, Pringle Canyon, West Branch San Vicente
Creek, San Vicente Creek, Wood Valley, Dennery Canyon, Padre
Barona Creek, Dulzura Creek, Shaw Valley, Powerhouse Canyon,
Mexican Canyon, Poway Creek, Carmel Valley, Forester Creek,
Soledad Canyon, Foster Canyon, McGonigle Canyon, Proctor Valley,
Chollas Creek and Deer Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3283 11728 3287 11725 3296 11727 3299 11685
3257 11675 3254 11713 3263 11714 3269 11723
3271 11722 3271 11721 3259 11710 3268 11713
3269 11713 3272 11723 3266 11724 3267 11725
3277 11724 3276 11725
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-0.75 INCHES IN 1 HOUR
$$
CSP2 follow-up statements
751
WGUS76 KSGX 011615
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
815 AM PST Thu Jan 1 2026
CAC073-011730-
/O.CON.KSGX.FF.W.0001.000000T0000Z-260101T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
815 AM PST Thu Jan 1 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM PST THIS
MORNING FOR SOUTHWESTERN SAN DIEGO COUNTY...
At 815 AM PST, Doppler radar and automated rain gauges indicated
that heavy rain was falling across the warned area. Between 1 and
2.5 inches of rain have fallen. Additional rainfall amounts of 0.25
to 0.5 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Chula Vista, El Cajon, National City, La Mesa, Poway, Imperial
Beach, Ramona, Coronado, Del Mar and Alpine.
This includes the following streams and drainages...
Alvarado Canyon, Daney Canyon, Chicarita Creek, Otay River,
Featherstone Canyon, Steele Canyon, O'Neal Canyon, Cottonwood
Creek, Coches Creek, Los, Tecolote Creek, Gonzales Canyon,
Sycamore Canyon, Murphy Canyon, Dutchman Canyon, Clark Canyon,
Jamul Creek, West Sycamore Canyon, Telegraph Canyon, Rose Canyon,
San Dieguito River, Paradise Valley, Poggi Canyon, Wolf Canyon,
San Diego Bay, Cedar Canyon, Pacific Ocean, San Clemente Canyon,
Lawson Creek, Rattlesnake Creek, Seventh Street Channel, Spring
Canyon, San Diego River, Tijuana River, Rice Canyon, Paradise
Creek, Sweetwater River, Pringle Canyon, West Branch San Vicente
Creek, San Vicente Creek, Wood Valley, Dennery Canyon, Padre
Barona Creek, Dulzura Creek, Shaw Valley, Powerhouse Canyon,
Mexican Canyon, Poway Creek, Carmel Valley, Forester Creek,
Soledad Canyon, Foster Canyon, McGonigle Canyon, Proctor Valley,
Chollas Creek and Deer Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3283 11728 3287 11725 3296 11727 3299 11685
3257 11675 3254 11713 3263 11714 3269 11723
3271 11722 3271 11721 3259 11710 3268 11713
3269 11713 3272 11723 3266 11724 3267 11725
3277 11724 3276 11725
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
CSP173
WGUS76 KSGX 011731
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
931 AM PST Thu Jan 1 2026
CAC073-011741-
/O.EXP.KSGX.FF.W.0001.000000T0000Z-260101T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
931 AM PST Thu Jan 1 2026
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN SAN DIEGO
COUNTY...
The heavy rain has ended. Flooding is now less of a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3283 11728 3287 11725 3296 11727 3299 11685
3257 11675 3254 11713 3263 11714 3269 11723
3271 11722 3271 11721 3259 11710 3268 11713
3269 11713 3272 11723 3266 11724 3267 11725
3277 11724 3276 11725
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 2:03 AM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 1, 2:03 AM PST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
203 AM PST Thu Jan 1 2026
.SYNOPSIS...
Scattered light showers this evening will increase in coverage and
intensity Thursday morning, with chances for thunderstorms
Thursday morning and afternoon. Showers taper off late Thursday. A
period of drier weather will occur on Friday. A series of weak
but colder weather systems will bring more chances for light to
moderate showers over the region for this weekend into the middle
of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Today through tomorrow...
An upper level low continues to propagate up from the south, which
is currently located around 750 miles to the northwest of San Diego.
This will continue to produce more showers moving onshore from the
southwest throughout a good portion of the day. An associated cold
frontal boundary will also push through by later in the afternoon,
and will help to provide some additional instability, so there will
likely be a line of more moderate to heavy showers along the leading
edge, with even the slight chance of a thunderstorm. As this feature
continues to transition up towards the north, with the a major
shortwave trough advancing in towards California, which will help to
force the cut off to move northward and become absorbed into the
ridge downstream. More moisture being advected up ahead of the
approaching trough will keep the chance of showers going into
Friday, although there will be somewhat of a break in between the
two systems, and therefore a lesser chance. Temperatures with the
southerly flow will remain on the more mild side for this time of
year, although highs will be notably cooler today as compared to
yesterday. Through tomorrow morning, additional rainfall rates are
expected to be from around 0.5 to 1 inch for the coastal and inland
areas, with an inch to 2.5 inches possible for the mountains, and
around 0.10-0.25 inches for the lower deserts, to 0.25 to 0.5 for
the high deserts. Some of these areas have already been inundated
with copious amounts of rain from last week, and given expected
rainfall rates, this might lead to some areas having a risk of
flooding. Please see the Flood Watches currently active, which
further highlights these details.
Saturday through Wednesday...
The major shortwave trough upstream will continue to move in across
the region throughout the weekend, with a steady band of rain
pushing through by later in the evening on Saturday and into Sunday
morning. The positively tilted axis with this trough will allow for
a secondary wave to deepen in its wake going into the early part of
next week with yet another trough moving in. This is where
deterministic models begin to diverge more with the progression of
the secondary trough. Some of the models (such as the ECMWF) have
this system transitioning through much quicker, with a drier
solution, whereas the GFS have the low deepening right over southern
California, with a much better chance of precipitation occurring.
The will continue to be evaluated in the upcoming days to see which
model is resolving this feature the best, but it is safe to say the
the overall active weather pattern will continue through at least
the mid part of next week, as ensemble members suggest.
&&
.AVIATION...
011000Z...BKN-OVC clouds based 1000-2000ft MSL for most locations.
-RA continues to move in from the southwest, spreading over the
region and bringing brief VIS drops to 1-3SM in RA. Southerly winds
increase this morning with gusts 20-30 kt for the coast and valleys
and 30-50 kt along the northern slopes of the mtns, weakening after
20z Thur. Precipitation may form into organized bands of +RA which
would move across the region from west to east beginning 15-18z Thur
and prevailing through 01z Fri, bringing IFR CIGs/VIS. There is a
40% chance for TSRA for areas mountains westward (~10% chance vcnty
KPSP) from 12z through 00z Fri, highest chances 14-22z Thur. RA
should generally end by 02z Fri, with only -SHRA lingering in San
Diego County beyond this point. CIGs should return VFR after 04z Fri
everywhere outside of localized SHRA.
&&
.MARINE...
Southeasterly winds with gusts 20 to 25 knots peak this morning and
steep mixed seas 4 to 7 feet through the coastal waters. In
addition, the incoming storm system will bring a chance for
thunderstorms this morning and early afternoon. Any thunderstorm
that develops will bring strong gusty winds, lightning, and brief
heavy rain that will lead to poor visibility. There is also a slight
chance for waterspouts.
Winds diminish this afternoon and evening. Then, no hazardous marine
weather conditions expected through Sunday, though there will be
periods of breezy south winds through the weekend.
&&
.BEACHES...
There is a slight chance for thunderstorms and associated lightning
risk today, highest chances in the morning and early afternoon. If
you see lightning or hear thunder, seek a sturdy, enclosed shelter.
Additionally, starting Thursday morning and continuing through the
weekend, high tides of 6.5 to 7 feet could lead to minor coastal
overflow/flooding for beaches and flood-prone beach lots and
walkways.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement through Sunday morning for Orange County
Coastal Areas-San Diego County Coastal Areas.
Flood Watch through this evening for Orange County Coastal Areas-
Orange County Inland Areas-San Bernardino County Mountains-
San Bernardino and Riverside County Valleys-The Inland
Empire-Santa Ana Mountains and Foothills.
PZ...Small Craft Advisory until 3 PM PST this afternoon for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 10 nm-Waters from San Mateo Point to the Mexican Border
Extending 10 to 60 nm out including San Clemente Island.
&&
PUBLIC...Stewey
AVIATION/MARINE...ZuberThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:06 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 4 hr |
| Jan 1, 4:29 AM PST | Areal Flood Advisory | SGX | Riverside, San Bernardino | 8 hr |
| Jan 1, 4:32 AM PST | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Jan 1, 6:38 AM PST | Areal Flood Advisory | SGX | San Diego | 118 min |
| Jan 1, 7:04 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 119 min |
| Jan 1, 7:53 AM PST | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Jan 1, 8:40 AM PST | Areal Flood Advisory | SGX | San Diego | 2 hr |
| Jan 1, 9:02 AM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 3 hr |
| Jan 1, 9:34 AM PST | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Jan 1, 10:05 AM PST | River Flood Warning | SGX | San Diego | 23 hr |
Nearby
Flash Flood Warnings in California, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.